Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 17, NWS New Orleans, LA

June 6, 2001Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 6, 2001, 11:45 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2001, 11:45 PM CDT (04:45 UTC)
Expired
Jun 7, 2001, 1:15 AM CDT
In force
90 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Lafourche Parish, LA, Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 070449
FFWNEW
LAC057-109-070615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 PM CDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF THIBODAUX
  NORTHERN TERREBONNE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 115 AM CDT

* AT 1145 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO 
INDICATE AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING 
ACROSS NORTHERN LAFOURCH PARISH TO THE WEST OF RACELAND AND ACROSS 
EXTREME NORTHERN TERREBONNE PARISH TO THE NORTH AND WEST OF HOUMA.
SOME OF THE THUNDERSTORMS WERE PRODUCING RAINFALL RATES IN EXCESS OF 
TWO INCHES PER HOUR.

LAW ENFORCEMENT OFFICIALS HAVE REPORTED THE FLOODING OF HOMES IN 
NORTHERN LAFOURCHE PARISH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABONDONED. MOVE TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST PARISH LAW ENFORCEMENT AGENCY 
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:15 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 6, 9:15 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
915 PM CDT WED JUN 6 2001

...HEAVY RAINS CONTINUE...

BANDS AND CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE IN THE
FLOOD WATCH AREA. ERGO WILL CONTINUE THE WATCH. HOWEVER...WE WILL
DROP THE SMALL CRAFT ADVISORY AS SURFACE WINDS HAVE DROPPED WELL
BELOW SMALL CRAFT ADVISORY CRITERIA THIS EVENING.
OTHERWISE...AFTERNOON PACKAGE IS ON TRACK FOR| NOW.

.NEW...NONE.
LA...FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLOOD WATCH MSZ068>071-077-080.

18

In the hours before

Special weather statement, Jun 6, 11:30 PM CDT, 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 PM CDT WED JUN 6 2001

.SYNOPSIS...REMNANTS OF ALLISON WILL MOVE SLOWLY
NORTH AND NORTHEAST ACROSS SOUTHEAST TEXAS TONIGHT. TO THE
EAST OF ALLISON...DEEP TROPICAL MOISTURE WILL BRING HEAVY RAIN BANDS
ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT.

.THUNDERSTORMS...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOP
AND MOVE FROM THE NORTHWEST GULF OF MEXICO INTO SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI. THE MAIN THREAT FROM THUNDERSTORMS WILL BE
HEAVY RAIN. HOWEVER...A FEW STRONG STORMS COULD PRODUCE FREQUENT
LIGHTNING AND WIND GUSTS TO 30 MILES PER HOUR.

.HEAVY RAIN...
INTERMITTENT PERIODS OF HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE
AREA. A FEW OF THE HEAVY RAIN BANDS WILL BECOME STATIONARY...CAUSING
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. ADDITIONAL RAINFALL
AMOUNTS OF TWO TO THREE INCHES WILL BE COMMON THROUGH TONIGHT...
MAINLY ACROSS EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI.

.ACTIONS...IF YOU ARE IN THE FLOOD WATCH AREA...CHECK PREPAREDNESS
REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF
FLOODING IS OBSERVED OR IF A WARNING IS ISSUED.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LlOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:15 AM CDTFlash Flood WarningLIXLafourche, Saint James, Saint John the Baptist, Terrebonne4 hr
Jun 7, 7:53 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana52 min
Jun 7, 10:10 AM CDTFlash Flood WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne4 hr
Jun 7, 10:51 AM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge3 hr
Jun 7, 11:00 AM CDTTornado WarningLIXSaint John the Baptist15 min
Jun 7, 11:06 AM CDTTornado WarningLIXTangipahoa24 min
Jun 7, 12:11 PM CDTTornado WarningLIXSaint Tammany34 min
Jun 7, 1:04 PM CDTFlash Flood WarningLIXSaint Tammany116 min
Jun 7, 1:35 PM CDTTornado WarningLIXEast Baton Rouge25 min
Jun 7, 2:11 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge4 hr
Jun 7, 2:25 PM CDTFlash Flood WarningLIXLafourche, Terrebonne4 hr
Jun 7, 2:55 PM CDTFlash Flood WarningLIXSaint Tammany3 hr
Jun 7, 3:26 PM CDTFlash Flood WarningLIXOrleans, Saint Bernard2 hr
Jun 7, 5:48 PM CDTTornado WarningLIXSaint Tammany27 min

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.